Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Algebras with unconditional orthogonal bases


Authors: Taqdir Husain and Saleem Watson
Journal: Proc. Amer. Math. Soc. 79 (1980), 539-545
MSC: Primary 46H10
DOI: https://doi.org/10.1090/S0002-9939-1980-0572297-6
MathSciNet review: 572297
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This is a continuation of our study of topological algebras with orthogonal Schauder bases. In the previous paper, the structure of closed ideals was determined and it was shown that the closed-maximal ideal space is homeomorphic with the discrete space of positive integers. Here it is shown that the space of all maximal ideals equipped with the hull-kernel topology is homeomorphic with the Stone-Čech compactification of natural numbers. Among other results it is also proved that the intersection of dense maximal ideals is isomorphic with the topological dual of the algebra under certain conditions.


References [Enhancements On Off] (What's this?)

  • [1] M. M. Day, Normed linear spaces, Academic Press, New York, 1962. MR 0145316 (26:2847)
  • [2] L. Gillman and M. Jerison, Rings of continuous functions, Van Nostrand, Princeton, N. J., 1960. MR 0116199 (22:6994)
  • [3] T. Husain and S. Watson, Topological algebras with orthogonal bases, Pacific J. Math. (submitted).
  • [4] E. A. Michael, Locally multiplicative convex topological algebras, Mem. Amer. Math. Soc. No. 2, 1952. MR 0051444 (14:482a)
  • [5] I. Singer, Bases in Banach spaces. I, Springer-Verlag, New York and Berlin, 1970. MR 0298399 (45:7451)
  • [6] W. Zelazko, Banach algebras, Elsevier, New York, 1973. MR 0448079 (56:6389)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46H10

Retrieve articles in all journals with MSC: 46H10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1980-0572297-6
Keywords: Topological algebras, orthogonal Schauder bases, maximal ideal space
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society